Jump to content
CrazyBoards.org

Recommended Posts

I'm a female and I've on a very small dose of Lexapro. I've only been on it 4 days and already it's virtually impossible to orgasm and if I do it's a disappointment as it's such a dull orgasm. The doctor thinks I should stay on it for a month to see if there are improvements. Has anybody tried this and have the sexual problems decreased once your body gets used to the Lexapro? The doctor has said it is my decision whether I continue with it.

Edited by Unburdened
medication name

Share this post


Link to post
Share on other sites

I take citalopram which has the same psycho-active molecule as Lexapro (es-citalopram). Citalopram killed my libido dead. Also, yes, it was difficult to reach orgasm and yes orgasms are dulled. In my experience, citalopram - and by extension Lexapro - are the worst SSRIs for sexual side effects, although of course, I realize that we are all different in our reaction to meds.

Did it go away? It maybe got less bothersome but only after quite some time on the med. My libido never did fully recover, but the other SSEs did seem to improve. I found that adding Remeron helped with the delayed orgasm though it did not help my libido. The only thing that has helped my libido is Abilify and that is only because it helps me in general with anhedonia.

I wish I had better news. It's a tough choice when we have to choose between our mental health and giving up part of what makes us human or suffering mentally just to hold onto it.

By the way, I am male and it doesn't matter. The effects are the same in both men and women.

Share this post


Link to post
Share on other sites

Celexa and Lexapro were both libido and orgasm killers, and no, for me the SSEs never went away. We always tell people to be patient and give a med at least a month, but that was my experience. I've had better luck with Cymbalta (duloxetine).

Share this post


Link to post
Share on other sites

Actually, Lexapro was recommended for me early on for its relative lack of problem with sexual side effects. Unfortunately, for me it lacked antidepressant effects. It didn't exactly va va my voom, either. Wellbutrin is another option some people try if mainline SSRIs cause sexual problems. Wellbutrin makes me wiggy, but some people think it's great.

Share this post


Link to post
Share on other sites

Hmm....I don't think I had huge problems with Lexapro concerning orgasms. It was more difficult on doses like 15 and 20 mg.
When I was on 5 mg (I took this dose for about 2 years) I didn't have trouble reaching an orgasm at all. Libido was another matter, but this was also due to being in a longterm relationship.
Zoloft did kill my libido though.

 

  • Like 1

Share this post


Link to post
Share on other sites

Escitalopram and citalopram both decreased my libido and gave me erectile dysfunction. Orgasms were kind of boring too and for that reason I sought out sex a lot less thus a compounding problem. Fluoxetine on the other hand didn't cause erectile dysfunction but killed my libido far worse than escitalopram. So far the only serotonergic antidepressants I've found that didn't have sexual side effects were Viibryd and Trintellix (which I'm on now and love). I think with Trintellix I seek out sex less perhaps. But for example, even though I don't initiate sexual intimacy that often, when my partner initiates, I don't have much of a problem "getting into it" and I don't have erectile dysfunction. Definitely a win.

Share this post


Link to post
Share on other sites
2 hours ago, browri said:

Escitalopram and citalopram both decreased my libido and gave me erectile dysfunction. Orgasms were kind of boring too and for that reason I sought out sex a lot less thus a compounding problem. Fluoxetine on the other hand didn't cause erectile dysfunction but killed my libido far worse than escitalopram. So far the only serotonergic antidepressants I've found that didn't have sexual side effects were Viibryd and Trintellix (which I'm on now and love). I think with Trintellix I seek out sex less perhaps. But for example, even though I don't initiate sexual intimacy that often, when my partner initiates, I don't have much of a problem "getting into it" and I don't have erectile dysfunction. Definitely a win.

Thanks Browri. I've been on Trintellix/Brintellix and it was terrible for me sexually. It made my vagina completely numb. I will discuss Viibryd with my Dr although I have no faith in SSRIs. Interestingly I just read that it only causes sexual problems in males. Not sure if that's true. 

Share this post


Link to post
Share on other sites
47 minutes ago, Unburdened said:

Thanks Browri. I've been on Trintellix/Brintellix and it was terrible for me sexually. It made my vagina completely numb. I will discuss Viibryd with my Dr although I have no faith in SSRIs. Interestingly I just read that it only causes sexual problems in males. Not sure if that's true. 

That would be true. At least in the numbers from the clinical trials. Sexual dysfunction was very low for the Trintellix treated groups but still performed far better than other antidepressants and those who did experience sexual dysfunction on Trintellix were almost if not all men.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By Stacis
      I am a 28 year old female who recently was perscribed Wellbutrin 150mg per day. I had heard all of the stories about people's sex drive going through the roof, and so I was excited to start taking it. However, on day two, I noticed that I was having a difficult time achieving an orgasm, so I IMMEDIATELY stopped taking it. It's been two weeks, and I still don't feel back to normal and I am officially starting to panic! I'm a pretty high strung person if you can't tell, and I'm wondering if I'll ever be normal again. I can still get really turned on, but my orgasms aren't as strong and today I could not have one at all. It seems impossible that only two pills could have messed me up like this, how could that be possible? It will have no return to normal right? Has anyone else out there experienced this after taking such little medicine, and how long did it take to go back to normal? ANY advice, answers or comfort anyone can give me would be awesome, I am really starting to get worried!
    • By Yelicec
      Hi! I'm new and hoping to get some input opinions on things that can help me.  I've been diagnosed with depression for almost 6 years now, just after I delivered my daughter in Feb 2012. I was on and off sertraline for about 3 years until I started having some serious anxiety attacks and then hydroxyzine was added.  But all hydroxyzine does is knock me out.  Sertraline never did much for me so in January 2016 they put me on Prozac which helped significantly with the anxiety but also made me not care if I lived or died. I was numb to everyone and everything around me including my husband and 2 young children. In January 2017 I went off my meds for a while until about July when I started spiraling down into my depression again. My Dr put me on paxil.  BIG DIFFERENCE!I feel as close to my normal self as I have in years. BUT the only and worst side effect I've noticed is that despite being aroused, I CANNOT achieve an orgasm while on this drug. Not by myself or with anyone else or any of my usual tried-and-true methods.  Now I'm 27 years old and at the height of my sex life. Like I know what I'm getting is good stuff. But this is really sucktastic.  Any ideas on other drugs I can try that will not only allow me to continue feeling like I'm actually ok and also allow me to enjoy sex and masturbation again? 
    • By Unburdened
      Hello, I'm on Trintellix/Brintellix (Vortioxetine) 15mg and Valdoxan (Agomelatine) 25mg. I've got a history of being very sensitive to side effects and have tried a ridiculous number of medications. Currently I'm having sexual problems which have the potential to ruin my life and my beautiful relationship. The conflict I'm going through is of course that depression can ruin my life also so I'm very very torn. Does anybody have any idea which is more likely to be causing the numbness in my clitoris out of Brintellix and Valdoxan? I'm willing to put up with side effects within reason, but not this. To me, it would be like eating without taste. Any insights would be much appreciated. I do discuss all of this with my doctor but I feel as if I'm not being taken seriously.
    • By sofismos
      Hello. Around a week ago my Seroquel dose got increased from 150mg a day to 300mg a day. I take it for bipolar I and autism spectrum disorder. I take 150mg early in the morning, before school and the other half before going to sleep. 
      I'm feeling extremely tired and drowsy. I find it hard to concentrate which is an issue because I have a very demanding academic life that requires me to be awake and cognitively at my peak. Since it manages my psychosis and makes me able to tolerate life I am reluctant to stop taking it. I have taken risperidone and amisulpride before but they make me extremely irritable/ don't quite stop the psychosis.
      In addition to Seroquel I take 20mg of escitalopram (lexapro generic). My question is, will the tiredness go away? Or do I ask for a change? 
×